If you happen to get a "nodule" from a filler, is it permanent?

Can anything be done to treat it? Lastly, what exactly IS the nodule, is it the actual filler itself, your own tissue, something else? Thank you.

Doctor Answers 3

Probably not.

Nodules from fillers are usually a collection of material that has also formed collagen around it. If it's a hyaluronic acid filler such as Juvederm or Restylane, it can be dissolved with hyaluronidase and it will go away within a couple of hours - and that's what should be done. If it is from Sculptra or Radiesse, it can be injected to break it up. So, the type of treatment depend on the filler, but it should not be permanent unless it is a permanent filler like Artefill or silicone.

Probably not.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Nodules from fillers are usually a collection of material that has also formed collagen around it. If it's a hyaluronic acid filler such as Juvederm or Restylane, it can be dissolved with hyaluronidase and it will go away within a couple of hours - and that's what should be done. If it is from Sculptra or Radiesse, it can be injected to break it up. So, the type of treatment depend on the filler, but it should not be permanent unless it is a permanent filler like Artefill or silicone.

If you happen to get a "nodule" from a filler, is it permanent?

If a temporary filler causes a nodule, it will typically resolve.  You can try to massage it or (if it is an HA), having your injector give you some Hyaluronidase.  If it is a permanent filler, such as silicone, the nodule may not go away.  

If you happen to get a "nodule" from a filler, is it permanent?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
If a temporary filler causes a nodule, it will typically resolve.  You can try to massage it or (if it is an HA), having your injector give you some Hyaluronidase.  If it is a permanent filler, such as silicone, the nodule may not go away.  

Filler nodules

A filler when injected can cause a nodule of product, a small hematoma, or a granuloma.  If it is product and you jsut had it injected, you can often massage it down a bit. If it is product and it was injected several weeks ago, hyaluronidase can be used to dissolve the product.

Filler nodules

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
A filler when injected can cause a nodule of product, a small hematoma, or a granuloma.  If it is product and you jsut had it injected, you can often massage it down a bit. If it is product and it was injected several weeks ago, hyaluronidase can be used to dissolve the product.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.